MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, several years post implant of the ventralight st mesh, the patient underwent a procedure (colectomy) unrelated to the implant.During this procedure the ventralight st mesh was cut by the surgeon and the surgeon elected to leave the partially cut ventralight st mesh in place.Following the colectomy the patient developed wound dehiscence and the ventralight st mesh was subsequently removed.The complainant states that no inherent issue was believed to exist with the ventralight st mesh, and that the complications were felt to have been caused by the mesh being cut during the colectomy procedure and left in place.Based on the event as reported there was no issue with the ventralight st mesh as provided and used by the surgeon to repair the patient¿s umbilical hernia.The reported event appears to have resulted from surgical actions taken during the unrelated procedure performed several years after the initial implant.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, the patient underwent an umbilical hernia repair procedure with placement of a ventralight st mesh and a right inguinal hernia repair with a 3dmax mesh on (b)(6) 2020.On (b)(6) 2024 the patient underwent a colectomy due to chronic diverticulosis.During the colectomy, the previously placed ventralight st mesh was cut through by the surgeon, and although the colectomy was completed, the partially cut mesh was elected to be left in place.Following this surgery, a small open area on the patient¿s abdomen developed, which progressively enlarged into a significant wound requiring wound care for approximately seven months, and the mesh was noted to be protruding through the skin.The ventralight st mesh was subsequently removed on (b)(6) 2024, and a non-bd mesh was implanted to repair a newly developed hernia.The complainant states that no inherent issue was believed to exist with the original ventralight st mesh, and that the complications were felt to have been caused by the mesh being cut during the colectomy procedure and left in place.Note, the 3dmax mesh placed for repair of the right inguinal hernia remains implanted.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24517863
Report Number1213643-2026-00289
Device Sequence Number8439325
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618(17)220128(10)HUDZ2116
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number5954450
Device Lot NumberHUDZ2116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale